Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
First of all there is a risk of unknown drug interactions between Prozac and the natural remedy you have mentioned and all such combinations should be totally avoided in my view.
If you are undergoing stressful period, instead of taking these supplements with Prozac you can also consider the option of trying Cognitive Behavior Therapy if you have not tried it already.
Please do let me know whether or not you have tried Cognitive Behavior Therapy yet?
no I haven't try therapy
I took remedy because I couldn't sleep
and I had problem to wake up today I went to work but feel headache and cold like starting the flu.
I don't have any other symptoms of flu like sore throat
Thanks for your reply. Prozac is an activating antidepressant and should be taken in morning of afternoon
are you taking it in morning or at night?
For sleep related problems, you can always ask your doctor to prescribe you a low dose of Lorazepam 1 or 2 mg to be taken at night on as and when needed basis.
other good option is Zolpidem.
In addition to medicines, you can also try Cognitive Behavior therapy which can be very helpful in your case.
you don't know my case
what exactly is your diagnosis. Since you are taking an antidepressant so the possibility can be depression or anxiety disorder.
since lost of baby
Really sorry to hear a about that.
see, the usual dose range of Prozac is from 20-60 mg per day and you are currently on a very low dose.
and I m feeling on top of the world
I m feeling very good since I m taking in just the shakes and headache today like flu
I was thinking that maybe the remedy and Prozac wasn't a good idea
and I have serotonin syndrome
to much happiness
see, that is what I was mentioning. Prozac and natural / herbal products can interact with each other and no one can predict how a patient is going to respond to any such combination.
is your doctor aware of your taking them in combination?
it was just once
OK, the best thing right now to do is to totally stop using them in combination.
my hands shakes
I wont use it again
are you currently experiencing shakes, headache, flu like symptoms, hand shake?
in that case, you should consult your GP because you have started developing these symptoms after taking the combination
I don't think that there is a high probability of serotonin syndrome but it should be ruled out.
it will be difficult to contact my gp is there anything else I can do at home
the exact mechanism of action of the herbs you have mentioned is not well known and the possibility of drug interaction can't be ruled out.
in case, if your symptoms persist or worsen, you should consult a doctor to rule out the possibility of serotonin syndrome or other possible medical cause.
unfortunately there is nothing much you can do from home.
what doc. will do
maybe it will settle by itselfe
ok, please be careful
and seek medical attention if the symptoms persist or aggravate.
hopefully everything will be alright.
later on you can try Cognitive Behavior therapy instead of herbal product which is much safer and can bring a long lasting benefit in your symptoms.
I am giving you a link below by which you can try it for free online
ok I will
just try it in combination with Prozac.
if you do not have any other question, you can rate my answer now.
I really enjoyed working with you – please feel free to request me again when you come back to ask another question. You can Bookmark my profile link in your browser. ( http://www.justanswer.com/mental-health/expert-drvikas/
Please wait, there is some technical difficulty, I am switching over to Q & A mode so that you can rate my answer.
.OKMH53016130 My son is very anxious. He gets like